MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LX
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis the device was returned without a cutter driver.The device was loaded onto a 7fr sheath, (photo 3) and the tip detached at the distal end of the torque shaft, the device tip was stuck on a 0.014¿ spider fx device and the guidewire lumen was ripped, image analysis the images show a diseased superficial femoral artery.There are segments of the vessel with chronic total occlusions.There is possibly an interventional device at the top of the first image, however, this cannot be confirmed due to cropping of the image and minimal imaging of the length of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a hawkone lx atherectomy device with a 7fr non-medtronic (terumo destination) sheath and a 5mm spider fx embolic protection device/guidewire during procedure to treat a 300mm calcified lesion in the patients left proximal mid distal superficial femoral artery (sfa).Severe vessel calcification was reported.Lesion exhibited multiple cto¿s (chronic total occlusion-100%) stenosis.Artery diameter reported as 5-6mm.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure.A 5mm.018 non-medtronic (boston scientific) pta balloon was used for pre-dilation.The vessel was not post-dilated.The device was not passed through a previously deployed stent.No resistance was not encountered when advancing the device.It was reported after the second insertion and 1st pass, the device seemed to disconnect and operator lost a bit of control.Tip damage was reported.The guidewire lumen was torn/ripped.The tip did not detach.The physician felt that something with the device was off, he tried to remove the device.He encountered some resistance.There was a loop of wire at the tip of the hawk.Physician extended the hawk forward more distal and removed the wire loop.Trying to remove the hawk was still difficult.Physician pulled the hawk into the sheath and removed the sheath, the nose cone was stretched but still connected.The hawk and spider held pressure and patient had an improved palpable pulse in the left leg.The device was safely removed form the patient.No product used after removal.Procedure was aborted.When the device was returned, it was noted that the tip of the device was detached.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Ph.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19330146
Report Number9612164-2024-02348
Device Sequence Number2972128
Product Code MCW
UDI-Device Identifier00643169968509
UDI-Public00643169968509
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Catalogue NumberH1-LX
Device Lot Number0011762562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale